Florida, 2016Damaging Winds in Florida, January 15, 2016
January 15, 2016 · NWS MFL · 4 events in 2 counties and zones
A developing area of low pressure over the Gulf of Mexico pulled a warm front north over South Florida during the early morning hours, leading to widespread showers and storms across the region. Additional strong storms developed during the early afternoon hours as a cold front moved through the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A developing area of low pressure over the Gulf of Mexico pulled a warm front north over South Florida during the early morning hours, leading to widespread showers and storms across the region. Additional strong storms developed during the early afternoon hours as a cold front moved through the region. Funnel clouds and strong wind gusts were reported with storms along this line as they moved through Palm Beach county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jan 15, 10:05 AM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jan 15, 10:05 AM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1005 AM EST FRI JAN 15 2016
.UPDATE...
SOUTH FL HAS BEEN UPGRADED FROM A MARGINAL TO SLT RISK FOR SVR
TODAY. EVEN SCATTERED SHWS PRODUCING WINDS TO 40 MPH AS THEY
DEVELOP ALONG THE EAST COAST. MOST ACTIVITY HAS BEEN CONFINED TO
THE LAKE REGION AND WEST COAST. A FEW CELLS HAVE SHOWN ROTATION
MOVING ONSHORE, SO POSSIBLE THAT WATERSPOUTS ON OUR GULF WATERS
COULD MOVE ONTO THE COLLIER COAST OR ROTATION COULD POTENTIALLY
SURVIVE INTO EXTREME WESTERN HENDRY. ATTM, THUNDERSTORMS DUE WEST
OF BONITA SPRINGS OVER THE GULF WATERS IS ONE TO WATCH,
ESPECIALLY IF IT CONTINUES TO HOOK TO THE RIGHT/SOUTH.
THE MORE BREAKS OF SUNSHINE WE GET THIS MORNING, THE MORE
PROBABLE SEVERE STORMS WILL BE THIS AFTERNOON, ESPECIALLY ACROSS
THE EAST COAST. ADDITIONAL LIFT WILL BE PROVIDED BY THE NEARING
FRONT, WHICH IS PROGGED A LITTLE FASTER THAN PREVIOUS FORECASTS. A
LINE OF STRONG TO SEVERE THUNDERSTORMS IS POSSIBLE, QLCS IN
NATURE. ALTHOUGH SURFACE WINDS WILL BE VEERING TODAY, AN ISOLATED
TORNADO CAN'T BE RULED OUT EVEN ALONG THE QLCS. IN ADDITION, NEAR
TERM MODELS SEEM TO BE FOCUSING ON STRONG CELLS DEVELOPING LATE PM
JUST OFFSHORE EXTREME SW FL, RACING ENE TOWARDS MIAMI-DADE, JUST
AHEAD OF THE FRONT. PRECIP DECREASES RAPIDLY ACROSS THE NORTHWEST
HALF OF THE FORECAST AREA LATE THIS PM WITH THE FRONT PERHAPS
CLEARING PARTS OF THE WEST COAST AND THE LAKE BY 0Z.
&&
.PREV DISCUSSION... /ISSUED 550 AM EST FRI JAN 15 2016/
AVIATION...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS FLORIDA TO THE NORTH OF THE
AREA TODAY. AN ASSOCIATED WARM FRONT WILL BRING SHOWERS AND
THUNDERSTORMS TO SOUTH FLORIDA THIS MORNING. THIS AFTERNOON WILL
SEE A SECOND ROUND OF SHOWERS AND STORMS AS A COLD FRONT MOVES
THROUGH THE AREA. SOME OF THE STORMS HAVE A SMALL CHANCE BECOMING
STRONG TO SEVERE, WITH GUSTY WIND BEING THE MAIN THREAT.
WATERSPOUTS WILL BE POSSIBLE OVER THE COASTAL WATERS, WHICH COULD
IMPACT APPROACH FOR THE AIRPORTS. THE WIND WILL BE SOUTHEAST THIS
MORNING AND BECOMING SOUTHWEST BY THE AFTERNOON. IT WILL BE GUSTY
THROUGH THE DAY. BEHIND THE COLD FRONT, IT WILL BECOME WEST TO
NORTHWEST. OTHERWISE, VFR IS IN THE TAFS THROUGH THE PERIOD.
HOWEVER, BRIEF, LOCALIZED IFR WILL BE POSSIBLE WITH ANY HEAVY
SHOWERS AND STORMS.
PREV DISCUSSION... /ISSUED 438 AM EST FRI JAN 15 2016/
DISCUSSION...
PATTERN EVOLVING PRETTY MUCH AS ANTICIPATED EARLY THIS MORNING AS
SFC LOW PRESSURE NEAR 1000 MB JUST SOUTH OF MOBILE TRACKS EAST
ACROSS THE NORTHERN GULF OF MEXICO, AND A WARM FRONT EXTENDS SE
FROM THE LOW TO NEAR THE SW FLORIDA COAST. SATELLITE AND LIGHTNING
DATA SHOW ENHANCED CONVECTION OVER THE SE GULF ASSOCIATED WITH THE
WARM FRONT AND BOOSTED BY 100+ KT JET STREAM OVERHEAD. THE FIRST
ROUND OF WEATHER AND POTENTIAL STRONG/SEVERE STORMS THROUGH
MID/LATE MORNING WILL BE WITH THE WARM FRONT AS IT MOVES NORTH,
WITH SW FLORIDA AND LAKE OKEECHOBEE AREA INITIALLY WITH THE
SLIGHTLY HIGHER THREAT. LOW LEVEL HELICITY VALUES WILL BE HIGH
ENOUGH TO SUPPORT ROTATING STORMS, AND IT'S A MAINLY A QUESTION OF
INSTABILITY WHICH IS THE MAIN LIMITING FACTOR AT THIS TIME.
INDEED, SOME OF THE SHOWERS 50-60 MILES OFFSHORE SOUTHWEST FLORIDA
ARE ROTATING EVEN THOUGH THEY ARE STILL QUITE SHALLOW. THIS NEEDS
TO BE WATCHED CLOSELY.
SOLID LINE OF THUNDERSTORMS CURRENTLY OVER THE NORTHERN GULF IS A
SIGN OF THE SECOND ROUND OF STORMS TODAY ASSOCIATED WITH THE COLD
FRONT FOLLOWING ON THE HEELS OF THE WARM FRONT. THIS SECOND ROUND
IS EXPECTED TO AFFECT THE AREA FROM WEST TO EAST FROM LATE
MORNING THROUGH MUCH OF THE AFTERNOON. A BIT MORE INSTABILITY
EXPECTED BY AFTERNOON WITH LOW LEVEL WINDS INCREASING TO 30-40 KTS
AT 850 MB. THE THREAT OF STRONG/SEVERE STORMS IS SLIGHTLY HIGHER
AREA-WIDE THIS AFTERNOON DUE TO THE INSTABILITY AND WIND FIELDS,
AS WELL AS FROM MORE FOCUSED LOW LEVEL CONVERGENCE PROVIDED BY THE
FRONT. ALTHOUGH THE MAIN THREAT IS DAMAGING "STRAIGHT-LINE" WINDS,
THERE WILL LIKELY BE ENOUGH HELICITY FOR A LOW TORNADO THREAT BOTH
FROM DISCRETE CELLS AHEAD OF THE MAIN LINE OF STORMS AS WELL AS
WITH ANY LOCALIZED BOWING OF CELLS EMBEDDED IN THE MAIN CONVECTIVE
BAND.
COLD FRONT THEN MOVES THROUGH THE AREA LATE THIS AFTERNOON,
WITH DRIER BUT ONLY SLIGHTLY COOLER CONDITIONS MOVING IN. THERE
COULD BE SOME PATCHY FOG LATE TONIGHT WHICH IS NOT DEPICTED IN THE
CURRENT FORECAST BUT WILL BE RE-EVALUATED THIS AFTERNOON. SATURDAY
LOOKS TO BE THE DRY DAY OF THE WEEKEND BEFORE A SECOND LOW
PRESSURE AREA AND COLD FRONT RACES ACROSS THE GULF OF MEXICO
SATURDAY NIGHT. MODELS IN BETTER AGREEMENT ON THIS LOW TRACKING
FARTHER SOUTH THAN THE CURRENT SYSTEM, SOMEWHERE ACROSS CENTRAL
FLORIDA AT AROUND 1005 MB. UPPER JET STREAM WITH THIS SYSTEM WILL
BE NEAR 150 KNOTS ACROSS NORTH FLORIDA AND GFS/ECMWF ARE SHOWING
AN IMPRESSIVE 50-60 KT LOW LEVEL JET AT 850 MB SUNDAY MORNING.
THIS POINTS TO ANOTHER ROUND OF STRONG STORMS MOVING THROUGH SOUTH
FLORIDA EARLY TO MIDDLE PART OF SUNDAY, WITH SPC DEPICTING US IN A
MARGINAL RISK. LOCAL AIR MASS MAY BE SLIGHTLY MORE UNSTABLE
COMPARED TO TODAY, THEREFORE THE SEVERE THUNDERSTORM RISK MAY END
UP BEING HIGHER THAN TODAY. STILL HAVE SOME TIME TO WATCH BUT
TRENDS ARE POINTING AT A POTENTIALLY NASTY EARLY TO MIDDLE PART OF
THE DAY ON SUNDAY WITH STRONG AND GUSTY SW-W WINDS EVEN OUTSIDE OF
THE SHOWERS/TSTMS.
THE TRAIN OF SOUTHERN STREAM SYSTEMS APPEAR TO COME TO AN END
AFTER SUNDAY AS DRIER AND COOLER AIR MOVES IN UNDER THE INFLUENCE
OF DRY CONTINENTAL HIGH PRESSURE THROUGH THE MIDDLE OF NEXT WEEK.
TEMPERATURES EARLY TO MIDDLE OF NEXT WEEK COULD BE THE COOLEST SO
FAR THIS WINTER SEASON, WITH LOWS IN THE 40S AND 50S AND HIGHS IN
THE 60S. COOLEST DAY LOOKS TO BE TUESDAY WITH LOWS IN THE 40S MOST
AREAS, EXCEPT LOWER 50S SOUTHEAST METRO, AND HIGHS REMAINING IN
THE 60S.
MARINE/COASTAL...
DETERIORATING CONDITIONS TODAY ALL WATERS AS S-SW WINDS INCREASE
TO OVER 20 KNOTS ALONG WITH THE SHOWERS/TSTMS. CONDITIONS SHOULD
IMPROVE RATHER RAPIDLY THIS EVENING WITH WINDS/SEAS BELOW SMALL
CRAFT ADVISORY CRITERIA. GOOD CONDITIONS ON SATURDAY BEFORE
RAPIDLY DETERIORATING AGAIN LATE SATURDAY NIGHT. SW-W WINDS COULD
BE UP TO 25-30 KNOTS ON SUNDAY AS THE LOW PRESSURE MOVES ACROSS
CENTRAL FLORIDA. THIS WILL NOT ONLY LEAD TO ROUGH MARINE
CONDITIONS, BUT COULD ALSO BE A COASTAL CONCERN FOR THE COLLIER
COUNTY COAST IN THE FORM OF ROUGH SURF AND BEACH EROSION. ESTOFS
EXTRATROPICAL STORM SURGE GUIDANCE SHOWS 2 FEET ABOVE NORMAL ALONG
THE COLLIER COUNTY COAST ON SUNDAY, WITH DOESN'T LOOK TOO FAR OUT
OF THE REALM OF POSSIBILITY IF THE STRONGER WINDS PAN OUT. NORTH
WINDS BEHIND THE FRONT EARLY NEXT WEEK WILL KEEP SEAS ELEVATED IN
THE GULF STREAM BUT SLOWLY IMPROVING CONDITIONS ELSEWHERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 63 77 66 / 90 10 10 60
FORT LAUDERDALE 79 65 77 68 / 90 20 10 60
MIAMI 79 66 79 68 / 90 20 10 60
NAPLES 78 66 76 66 / 80 10 10 70
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK UNTIL 4 PM EST THIS AFTERNOON FOR FLZ168-
172-173.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ610-630-
650-651-670-671.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ656-657-
676.
&&
SHORT TERM...21/KM
LONG TERM....21/KMHazardous weather outlook, Jan 15, 11:02 AM EST, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1102 AM EST FRI JAN 15 2016
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
160415-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
1102 AM EST FRI JAN 15 2016
...TORNADO WATCH FOR NORTHERN COUNTIES UNTIL 5 PM...
...STRONG TO SEVERE THUNDERSTORMS POSSIBLE ACROSS SOUTH FLORIDA...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
TORNADO: FOR NOW A TORNADO WATCH HAS BEEN ISSUED FOR JUST THE
NORTHERN HALF OF THE FORECAST AREA. HOWEVER, THERE IS A SLIGHT
CHANCE OF A TORNADO ACROSS ALL OF SOUTH FLORIDA.
THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED ACROSS SOUTH FLORIDA
TODAY, WITH THE HIGHEST CHANCES THIS MORNING THROUGH THE MID
AFTERNOON. THE PRIMARY THREATS ARE LIGHTNING AND STRONG GUSTY
WINDS. THERE IS ALSO A VERY SLIGHT CHANCE OF A TORNADO AND/OR
DAMAGING WINDS.
WATERSPOUTS: WATERSPOUTS ARE POSSIBLE OVER ALL SOUTH FLORIDA WATERS.
WIND: THE WIND WILL BECOME GUSTY TODAY, WITH GUSTS OF AROUND 35
MPH POSSIBLE ACROSS SOUTH FLORIDA. THUNDERSTORMS WIND GUSTS OF 40
TO 60 MPH ARE POSSIBLE.
WAVES: WAVE HEIGHTS OF UP TO 7 FEET ARE FORECAST IN THE OFFSHORE
WATERS OFF THE PALM BEACH COAST. A SMALL CRAFT ADVISORY IS IN
EFFECT FOR ALL SOUTH FLORIDA COASTAL WATERS.
RIP CURRENTS: THERE IS A HIGH RISK FOR RIP CURRENTS ATLANTIC
BEACHES. THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE GULF
COAST BEACHES.
FLOOD: MINOR URBAN STREET FLOODING WILL BE POSSIBLE ACROSS SOUTH
FLORIDA TODAY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS WINDS AND SEAS ARE AGAIN POSSIBLE SUNDAY.
ANOTHER WEATHER SYSTEM WILL IMPACT THE REGION SATURDAY NIGHT INTO
SUNDAY. THUNDERSTORMS, SOME SEVERE, ARE POSSIBLE DURING THIS PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jan 15, 11:54 AM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1154 AM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM TSTM WND GST 1 S PELICAN BAY 26.21N 81.81W
01/15/2016 M50 MPH COLLIER FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 50 MPH AT NAPLES
GRANDE BEACH RESORT.
&&
EVENT NUMBER MFL1600008
CWCLocal storm report, Jan 15, 12:00 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1200 PM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM TSTM WND GST 2 SSW QUAIL CREEK ESTAT 26.27N 81.75W
01/15/2016 M46 MPH COLLIER FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 46 MPH AT
GOLISANO CHILDRENS MUSEUM OF NAPLES.
&&
EVENT NUMBER MFL1600009
CWCSpecial weather statement, Jan 15, 12:10 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1210 PM EST FRI JAN 15 2016
FLZ066-069-070-151800-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-HENDRY FL-
1210 PM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR COLLIER AND HENDRY COUNTIES UNTIL
100 PM EST...
* AT 1208 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER NAPLES PARK...OR NEAR NAPLES...MOVING EAST AT 35 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...MARCO ISLAND...IMMOKALEE...GOLDEN GATE ESTATES...
MONTURA...AVE MARIA...VINEYARDS...WEST TOLL GATE ON ALLIGATOR
ALLEY...FELDA...NAPLES MANOR...HENDRY CORRECTIONAL...DEVILS
GARDEN...MARCO ISLAND AIRPORT...COPELAND...NAPLES PARK...BIG
CYPRESS SEMINOLE RESERVATION...ORANGETREE...EAST NAPLES...BELLE
MEADE AND BIG CYPRESS NATIONAL PRESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2632 8166 2642 8166 2642 8156 2657 8157
2669 8137 2673 8099 2595 8089 2593 8162
2596 8170 2597 8166 2598 8166 2598 8167
2597 8174 2599 8172 2601 8176 2597 8175
2609 8180 2633 8185
TIME...MOT...LOC 1708Z 287DEG 34KT 2623 8180
60Local storm report, Jan 15, 12:31 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1231 PM EST FRI JAN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 2 ESE IMMOKALEE 26.41N 81.42W
01/15/2016 M51 MPH COLLIER FL MESONET
A THUNDERSTORM PRODUCED A WIND GUST OF 51 MPH AT THE
SEMINOLE TRIBE RESERVATION IN IMMOKALEE.
&&
EVENT NUMBER MFL1600010
CWCSpecial weather statement, Jan 15, 12:42 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1242 PM EST FRI JAN 15 2016
FLZ063-066-067-151830-
GLADES FL-INLAND PALM BEACH COUNTY FL-HENDRY FL-
1242 PM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR PALM
BEACH...SOUTHEASTERN GLADES AND NORTHEASTERN HENDRY COUNTIES UNTIL
130 PM EST...
* AT 1242 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SOUTH BAY...MOVING EAST AT 40 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...PALM BEACH GARDENS...BELLE GLADE...CLEWISTON...
PAHOKEE...SOUTH BAY...CANAL POINT...LAKE HARBOR...ROYAL PALM
BEACH...BELLE GLADE CAMP...LION COUNTRY SAFARI PARK...THE
ACREAGE...FREMD VILLAGE-PADGETT ISLAND...LOXAHATCHEE GROVES...NORTH
COUNTY AIRPORT...HOLEY LAND WILDLIFE REFUGE...OKEELANTA...
LOXAHATCHEE NWR...HARLEM AND CALOOSA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHEASTERN
FLORIDA.
LAT...LON 2643 8024 2642 8097 2676 8098 2678 8095
2677 8094 2673 8085 2670 8082 2670 8078
2669 8074 2670 8072 2676 8075 2678 8073
2674 8071 2676 8069 2681 8070 2684 8065
2689 8062 2696 8061 2696 8021
TIME...MOT...LOC 1742Z 260DEG 33KT 2666 8074
60Special weather statement, Jan 15, 1:02 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
102 PM EST FRI JAN 15 2016
FLZ066-069>071-073-075-151845-
MAINLAND MONROE FL-INLAND MIAMI-DADE COUNTY FL-
INLAND BROWARD COUNTY FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-HENDRY FL-
102 PM EST FRI JAN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND THE
DEVELOPMENT OF FUNNEL CLOUDS FOR SOUTHWESTERN BROWARD...SOUTHEASTERN
COLLIER...NORTHWESTERN MIAMI-DADE...SOUTHEASTERN HENDRY AND
NORTHWESTERN MAINLAND MONROE COUNTIES UNTIL 145 PM EST...
* AT 101 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD 7 MILES SOUTH
OF HENDRY CORRECTIONAL...OR 17 MILES SOUTHEAST OF AVE MARIA...
MOVING SOUTHEAST AT 35 MPH.
* IN ADDITION...GUSTY WINDS FROM 45 TO 55 MPH ARE POSSIBLE. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
EVERGLADES CITY...MONROE STATION...OCHOPEE...CHOKOLOSKEE...
MICCOSUKEE INDIAN RESERVATION...HENDRY CORRECTIONAL...PLANTATION
ISLAND...MICCOSUKEE SERVICE PLAZA...COPELAND...BIG CYPRESS SEMINOLE
RESERVATION...OASIS RANGER STATION...CARNESTOWN...BIG CYPRESS
NATIONAL PRESERVE...DADE-COLLIER TRAINING AIRPORT...MILE MARKER 60
ON ALLIGATOR ALLEY...ROYAL PALM HAMMOCK...FAKAHATCHEE STRAND STATE
PRESERVE...PORT OF THE ISLAND...JEROME AND DEEP LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EST FOR SOUTHWESTERN
FLORIDA.
LAT...LON 2597 8162 2650 8099 2607 8072 2574 8100
2563 8125 2565 8127 2569 8128 2572 8122
2569 8118 2570 8118 2580 8127 2582 8136
2581 8136 2589 8151 2584 8153 2590 8151
2592 8156 2589 8156 2589 8157
TIME...MOT...LOC 1801Z 307DEG 29KT 2620 8120
60Funnel Cloud, Palm Beach
- When
- January 15, 1:16 PM EST
- Where
- Palm Beach County, 6.2 mi WNW of Loxahatchee
- Reported by
- Law Enforcement
- Coordinates
- 26.720, -80.440
Law enforcement reported a funnel cloud near the intersection of US 98 and Conners Highway.
Thunderstorm Wind, Palm Beach
- When
- January 15, 1:38 PM EST
- Where
- Palm Beach County, 2.16 mi NNW of Haverhill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 26.710, -80.130
Tree fell on car in the Century Village Neighborhood of West Palm Beach. Radar estimated winds of 60 mph in the vicinity at time of report. Palm Beach International Airport 3 miles to the southeast reported sustained winds of 38 mph with gust to 56 mph at 149 pm.
Funnel Cloud, Palm Beach
- When
- January 15, 1:56 PM EST
- Where
- Palm Beach County, 12.38 mi W of Boca Raton
- Reported by
- Public
- Coordinates
- 26.350, -80.280
Funnel cloud observed well north of the intersection of Hillsboro Blvd and Nob Hill Road, north of North Parkland. Initial funnel cloud extended about 20 percent of the way down from the base of the clouds for approximately 1 minute. A second, smaller funnel cloud was also briefly observed just south of the first funnel.
Thunderstorm Wind, Miami-Dade
- When
- January 15, 3:33 PM EST
- Where
- Miami-Dade County, 3.41 mi ENE of Key Biscayne
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 25.690, -80.170
Downed tree blocking the road along the 500 block of Ridgewood Road. Radar estimated winds in excess of 60 mph in the vicinity.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Minnesota, January 15, 20161 death · 1 event
- Tornado and Damaging Winds in Florida, January 15, 2016$865,000 · EF1 · 8 events
- Damaging Wind and Lightning Strike in Florida, January 15, 20162 injured · $200 · 2 events
- Strong Wind in South Carolina, January 15, 2016$20,000 · 1 event
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, January 15, 20167 events
- Damaging Winds in Florida, January 15, 2016$3,000 · 50 kt wind · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 15, 20166 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 15, 20166 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, January 15, 201658 kt wind · 4 events
- Winter Weather in Washington, January 15 to 16, 20164 events
- Marine Thunderstorm Winds in Gulf of Mexico, January 15, 20163 events
- High Wind in California, January 15, 201662 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610437, 610439, 610438, 610440.